Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 27, NWS Northern Indiana

June 5, 2008Marshall County, Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2008, 1:42 AM EDT for Marshall County, Pulaski County, Starke County, Indiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 1:42 AM EDT (05:42 UTC)
Expired
Jun 5, 2008, 2:45 AM EDT
In force
63 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Marshall County, IN, Pulaski County, IN, Starke County, IN

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:57 AM EDTHAIL 0.751 N Beardstown, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 8:02 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 050542
SVRIWX
INC099-131-149-050700-
/O.NEW.KIWX.SV.W.0027.080605T0542Z-080605T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA
  STARKE COUNTY IN NORTHWEST INDIANA

* UNTIL 300 AM EDT/200 AM CDT/

* AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES SOUTHEAST OF SAN PIERRE...OR 14 MILES SOUTHWEST OF KNOX...
  AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  KNOX...
  PLYMOUTH...
  HAMLET...
  CULVER...
  KOONTZ LAKE...
  ARGOS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.

LAT...LON 4125 8693 4129 8679 4133 8674 4138 8672
      4144 8655 4144 8648 4146 8647 4149 8634
      4149 8607 4118 8608 4118 8647 4113 8647
      4108 8694
TIME...MOT...LOC 0542Z 250DEG 25KT 4118 8679

$$
2 follow-up statements
000 
WWUS53 KIWX 050622
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 AM EDT THU JUN 5 2008

INC099-131-149-050700-
/O.CON.KIWX.SV.W.0027.000000T0000Z-080605T0700Z/
STARKE IN-MARSHALL IN-PULASKI IN-
222 AM EDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM
EDT/200 AM CDT/ FOR NORTHERN PULASKI...MARSHALL AND SOUTHERN STARKE
COUNTIES...

AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR OAK GROVE...OR ABOUT 8 MILES EAST OF KNOX...AND MOVING
SOTUHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PLYMOUTH...
  BREMEN...
  ARGOS...
  BOURBON...
  TWIN LAKES AND RUTLAND...
  LINKVILLE...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY
MORNING/300 AM CDT THURSDAY MORNING/ FOR NORTHWESTERN INDIANA.

LAT...LON 4123 8694 4122 8678 4131 8649 4141 8635
      4149 8628 4149 8607 4118 8608 4118 8647
      4113 8647 4108 8693
TIME...MOT...LOC 0622Z 250DEG 25KT 4127 8644

$$
000 
WWUS53 KIWX 050645
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 AM EDT THU JUN 5 2008

INC099-131-149-050655-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-080605T0700Z/
STARKE IN-MARSHALL IN-PULASKI IN-
245 AM EDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...MARSHALL
AND SOUTHERN STARKE COUNTIES IS CANCELLED...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY
MORNING/300 AM CDT THURSDAY MORNING/ FOR NORTHWESTERN INDIANA.

LAT...LON 4123 8694 4122 8678 4131 8649 4141 8635
      4149 8628 4149 8607 4118 8608 4118 8647
      4113 8647 4108 8693
TIME...MOT...LOC 0645Z 250DEG 25KT 4132 8624

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:35 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jun 4, 7:35 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT WED JUN 4 2008

.AVIATION...

INCREASING LOW LEVEL JET AND THETA E ADVECTION OVER TOP OLD QUASI
STATIONARY BOUNDARY FROM CENTRAL INDIANA WEST TO SOUTHERN IA AND
NEBRASKA WILL FOCUS CONVECTIVE DEVELOPMENT THIS EVENING. REGIONAL
RADAR AND SATELLITE TRENDS SHOW CONVECTION INCREASING NORTH OF THIS
BOUNDARY AND EXPECT THIS TO INCREASE AND CONTINUE INTO OVERNIGHT
HOURS. CORFIDI VECTORS AND THICKNESS SCHEMES SUGGEST UPSTREAM
DEVELOPMENT WILL SPREAD EAST THROUGH THE NIGHT. THE QUESTION IS HOW
FAR NORTH BOUNDARY WILL LIFT WHICH WILL DICTATE WHERE TRAINING
THUNDERSTORMS WILL OCCUR THROUGH THE NIGHT. WITH EASTERLY FLOW
ACROSS MICHIGAN FEEL LOW LEVELS MORE STABLE THERE AND DEVELOPING WAA
WILL REMAIN FOCUSED IN OUR AREA MUCH OF THE NIGHT. HAVE INTRODUCED
TSRA TO TAFS GIVEN LATEST TRENDS AND RELIED ON RUC AND REMOTE
SENSING TOOLS FOR REMAINING FORECAST. EXPECTED MIXED LAYER TO SPREAD
NORTH AFTER MID MORNING ON THURSDAY AND ALLOW FOR INCREASING
SOUTHWESTERLY WINDS. ATMOSPHERE WILL BECOME VERY UNSTABLE BUT LIKELY
CAPPED WITH NO STRONG FORCING SO HAVE LEFT TSRA MENTION OUT OF
FORECAST IN THE AFTERNOON.

&&

.SHORT TERM...
OLD STALLED SYNOPTIC FNTL BNDRY ALG IN/MI STATE LINE WILL PUSH NWD
TONIGHT IN RESPONSE TO DEEPENING SFC CYCLONE ACRS THE CNTRL PLAINS
AND ASSOCD STG SW OVR THE WRN US. DOWNSTREAM WAA QUITE INTENSE
UPSTREAM ACRS THE LWR MS VALLEY AND SRN PLAINS AND SEEN CLEARLY IN
12Z RAOBS DOWN TO THE SW OF HERE. MOST PROMINENT TRIGGER IN THE NEAR
TERM CONTS TO BE W/LARGE SCALE OUTFLW BNDRY EXTENDING FM SRN OH BACK
WNW INTO NE KS W/RENEWED CONV DVLPMNT NOTED ALG THE OH RVR SOUTH OF
KILN AND GROWING CLUSTER NR KSTL BUT TRACKING WELL SOUTH OF CWA THIS
AFTN. SW THAT HAD EJECTED OUT OF CO NOW INTO WRN IL BUT DOWNSTREAM
OUTFLW BUBBLE SLOW TO DESTABILIZE AND MORE APPARENT TRIGGER
MECHANISM WOULD BE STALLED FNTL BNDRY LATE THIS AFTN ASSUMING
SUFFICIENT DESTABILIZATION WHICH AT THIS POINT LOOKS PLAUSIBLE BUT
W/OVERALL WEAK LL MASS FLUX INTO THAT BNDRY QUESTION OVERALL EXTENT
OF POTENTIAL DVLPMNT AND HAVE SCALED WAY BACK ON POPS THIS AFTN/EVE.

SRN PLAINS EML SPREADS NWD OVERNIGHT AND WILL EVENTUALLY CAP THINGS
OFF INTO THURSDAY MORNING. PRIMARY QN LIES W/EVENTUAL BUT POTENT
UPSTREAM MCS GENERATION OVR SE NE/SW IA OR NE KS BY EVENING AND HOW
IT EVOLVES/PROGRESSES DOWNSTREAM. MOST 12Z GUIDANCE SUGGESTS PLAINS
MCS WILL TRACK NEWD AND DECAY INTO SRN LWR MI THU MORNING W/LTL ELSE
LIKELY TO DVLP BETWEEN OLD SYNOPTIC BNDRY AND OUTFLW DOWN SOUTH.
WHILE CAN NOT RULE OUT SOMETHING OVERNIGHT IN INCREASING LARGE SCALE
WAA...OVERALL LL MASS FLUX REMAINS MARGINAL AND WILL AGAIN JUST FVR
A LOW CHC POP MENTION GIVEN THE UNCERTAINTY.

RIDGING ALOFT ON THU AND ARRIVAL OF EML WILL PROMOTE A VRY WARM DAY
BUT WILL CONT W/LWR END OF GUIDANCE TEMPS IN CONSIDERATION OF WET
GROUND AND LESS THAN IDEAL MIXING XPCD. THERMAL INVERSION SEEN IN
MODEL BUFFER SNDGS SUGGESTS LTL IN WAY OF THUNDER AND WILL RETAIN
NON-ZERO POP/NO WX GRID MENTION THU/THU NIGHT.

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY

OVERALL GOOD AGREEMENT IN THE LONG TERM PERIOD AMONG THE
GFS/ECMWF/NAM/NAEFS/MREF. THE ONLY NOTICEABLE DISAGREEMENT IS WRT
TO THE EJECTION OF A PAC NW TROUGH BY DAY 6-7. THE
NAEFS/OPERATIONAL GFS OPT FOR A FASTER EJECTION OF THE PAC NW
TROUGH WITH SLIGHTLY WEAKER EASTERN CONUS RIDGING.
HOWEVER...PREFER MREF/ECMWF SOLUTION OF DEEPER TROUGH AND STRONGER
RIDGE...SUPPORTING A DRY FORECAST OVER MUCH OF THE REGION SUN AND
BEYOND...UNTIL POSSIBLY NEXT WED WHEN HEIGHT FALLS BEGIN TO
FINALLY PUSH EASTWARD. ALTHOUGH...ENSEMBLE MEMBER SPREAD CERTAINLY
ILLUSTRATES H5 DISCREPANCIES...ESPECIALLY THE NAEFS. TRENDS HAVE
BEEN SUPPORTING A DELAY IN SYSTEM/PRECIP ARRIVAL GIVEN THE
STRENGTH OF RIDGING AND HAVE FOLLOWED THIS TREND.

FRIDAY/SATURDAY...CENTRAL PLAINS TROUGH WILL PUSH INTO THE UPPER
MIDWEST GREAT LAKES NORTH OF STAUNCH RIDGING OVER THE EASTERN CONUS.
MODELS CONTINUE TO TREND THIS WAVE AND AND MAJORITY OF LARGE SCALE
ASCENT WELL NORTH OF THE FA. GIVEN THIS CONCERN AND DEGREE OF
RIDGING/MID LEVEL WARMTH OVER REGION...HAVE SCALED BACK POPS TO
HIGH CHANCE WITH LIKELY FAR NW. LATEST NAM SUPPORTS A WEAKENING
LINE OF CONVECTION PUSHING INTO THE FA BY 00Z SAT...DIMINISHING WITH
TIME AS IT PUSHES EAST. SHEAR AND CAPE PROFILES LOOK TO SUPPORT
ROBUST CONVECTION IN THE WEST AND THINKING SLIGHT RISK FOR SEVERE IS
STILL WARRANTED GIVEN WIND POTENTIAL. WASHED OUT FRONT WILL STALL
OVER THE AREA SAT AND MAY PROVIDE THE FOCUS FOR ADDITIONAL TS
DEVLOPMENT SAT. HAVE RETAINED LOW CHANCE POPS FOR NOW.

SUN THROUGH WEDNESDAY...PERIOD WILL FEATURE MASSIVE RIDGING OVER THE
EASTERN CONUS. WARM AND SLIGHTLY MUGGY CONDITIONS CAN BE EXPECTED
WITH ABOVE NORMAL TEMPS THROUGH THE PERIOD UNDER OPEN GULF FLOW.
HAVE LEFT FORECAST DRY PER ABOVE CONCERNS SAVE WED...WHEN HEIGHT
FALLS LOOK POSSIBLE OVER THE REGION PER ADVANCING UPPER TROUGH. HAVE
ASSIGNED LOW POPS TO THE GRIDS AS CURRENT TIMING MAY BE TOO EARLY
IF STRONGER RIDGING IS REALIZED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM...CHAMBERLAIN
AVIATION...LASHLEY
Hazardous weather outlook, Jun 4, 7:48 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT WED JUN 4 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
748 PM EDT WED JUN 4 2008 /648 PM CDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
EVENING AND OVERNIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS THROUGH THE NIGHT. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT. THUNDERSTORMS MAY
BECOME ORIENTED ALONG AN EAST AND WEST LINE FROM NORTHERN
ILLINOIS TO NORTHERN INDIANA. THESE STORMS WILL BE CAPABLE OF
PRODUCING 1 TO 3 INCHES OF RAIN PER HOUR. THIS COULD LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER MAINLY LOWER
MICHIGAN THURSDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.
THE FIRST HOT AND HUMID DAY OF THE SEASON IS EXPECTED ON THURSDAY
WITH HIGHS AROUND 90 AND HEAT INDICES INTO THE MID 90S.

FRIDAY AFTERNOON WILL AGAIN BE HOT AND HUMID WITH HEAT INDICES
INTO THE MID 90S FOR SEVERAL HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING INTO FRIDAY
NIGHT. ISOLATED DAMAGING WIND GUSTS ARE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-060000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
748 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT WITH STRONG WINDS AND HAIL
POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...BUT NO SEVERE
WEATHER IS EXPECTED.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY
EVENING. WIND GUSTS TO 50 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 4, 9:54 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             ARGOS                   41.24N  86.25W
06/04/2008  E0.50 INCH       MARSHALL           IN   LAW ENFORCEMENT

            BREMEN POST RELAYED MARBLE SIZE HAIL...UNABLE TO
            SPECIFY MORE

&&

EVENT NUMBER 01375

LWF
Special weather statement, Jun 4, 10:52 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT WED JUN 4 2008

MIZ077-078-050315-
BERRIEN-CASS-
1052 PM EDT WED JUN 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERRIEN SPRINGS...OR 8 MILES NORTH OF
BUCHANAN...MOVING EAST AT 19 MPH.

PEA SIZE HAIL...WINDS GREATER UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  INDIAN LAKE...SUMNERVILLE AND POKAGON...
  DAILEY AND LA GRANGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. $$

JC
Special weather statement, Jun 4, 10:52 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT WED JUN 4 2008

MIZ077-078-050315-
BERRIEN-CASS-
1052 PM EDT WED JUN 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERRIEN SPRINGS...OR 8 MILES NORTH OF
BUCHANAN...MOVING EAST AT 19 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  INDIAN LAKE...SUMNERVILLE AND POKAGON...
  DAILEY AND LA GRANGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. $$

JC
Local storm report, Jun 4, 11:58 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 N MONTEREY            41.17N  86.49W
06/04/2008  E2.00 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER 01376

BJS
Local storm report, Jun 4, 11:59 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 NW MONON              40.90N  86.93W
06/04/2008  E0.88 INCH       WHITE              IN   EMERGENCY MNGR

            CR 1000N AND 300W

0845 PM     HAIL             FRANCESVILLE            40.99N  86.88W
06/04/2008  E2.50 INCH       PULASKI            IN   LAW ENFORCEMENT

0900 PM     HAIL             3 SW WINAMAC            41.02N  86.64W
06/04/2008  E1.75 INCH       PULASKI            IN   EMERGENCY MNGR

            300W AND 100S

0905 PM     HAIL             WINAMAC                 41.05N  86.60W
06/04/2008  M1.00 INCH       PULASKI            IN   EMERGENCY MNGR

0910 PM     HAIL             1 N MONTEREY            41.17N  86.49W
06/04/2008  E2.00 INCH       STARKE             IN   TRAINED SPOTTER

0915 PM     HAIL             2 E ORA                 41.17N  86.51W
06/04/2008  M1.75 INCH       STARKE             IN   TRAINED SPOTTER

0924 PM     HAIL             3 SW MONTEREY           41.13N  86.52W
06/04/2008  E0.50 INCH       PULASKI            IN   EMERGENCY MNGR

0934 PM     HAIL             4 E CULVER              41.22N  86.35W
06/04/2008  E0.88 INCH       MARSHALL           IN   TRAINED SPOTTER

0934 PM     HAIL             CULVER                  41.22N  86.42W
06/04/2008  E0.70 INCH       MARSHALL           IN   AMATEUR RADIO

0953 PM     HAIL             ARGOS                   41.24N  86.25W
06/04/2008  E0.50 INCH       MARSHALL           IN   LAW ENFORCEMENT

            BREMEN POST RELAYED MARBLE SIZE HAIL...UNABLE TO
            SPECIFY MORE

&&

EVENT NUMBER 01367 01368 01370 01369 01376 01374 01371 01372 01373
01375

BJS
Local storm report, Jun 5, 1:37 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EDT THU JUN 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0136 AM     TSTM WND DMG     3 S GROVERTOWN          41.33N  86.51W
06/05/2008                   STARKE             IN   TRAINED SPOTTER

            BRANCHES DOWN UP TO 8 FEET IN LENGTH

&&

EVENT NUMBER 01377

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:07 PM EDTSevere Thunderstorm WarningIWXPulaski, White53 min
Jun 4, 8:37 PM EDTTornado WarningIWXPulaski38 min
Jun 4, 8:54 PM EDTTornado WarningIWXPulaski, Starke35 min
Jun 4, 9:17 PM EDTTornado WarningIWXFulton, Marshall43 min
Jun 4, 9:50 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko26 min
Jun 5, 12:37 AM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke68 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.